Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Jackson, KY

March 1, 20165 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 1, 2016, 3:45 PM EST for 5 counties in Kentucky. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2016, 3:45 PM EST (20:45 UTC)
Expired
Mar 1, 2016, 4:15 PM EST
In force
30 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bell County, KY, Clay County, KY, Knox County, KY, Leslie County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 3:45 PM ESTTSTM WND DMGGirdler, KYGARAGE DAMAGED NEAR 1304 AND HIGHWAY 11. TIME ESTIMATED OFF OF RADAR.
Mar 1, 4:08 PM ESTTSTM WND DMGStinnett, KYTREE DOWN ON HIGHWAY 1380.
Mar 1, 4:13 PM ESTTSTM WND DMGCutshin, KYTREE DOWN ON HIGHWAY 699.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1923 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WUUS53 KJKL 012045
SVRJKL
KYC013-051-121-131-193-012115-
/O.NEW.KJKL.SV.W.0004.160301T2045Z-160301T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EST TUE MAR 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN BELL COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 415 PM EST

* AT 344 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER TANKSLEY...OR
  NEAR MANCHESTER...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...LAW ENFORCEMENT. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HAZARD...BARBOURVILLE...MANCHESTER...HYDEN...DALEY...DIABLOCK...GREEN
  ROAD...GIRDLER...SPRULE...COTTONGIN...WENDOVER...EMMANUEL...HAVEN...MOSLEY
  BEND...ARTEMUS...CANNON...SPRUCE PINE...EROSE...MOZELLE AND HOSKINSTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 18 AND 59.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 11.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 4 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS LAUREL COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3680 8400 3726 8374 3730 8359 3726 8353
      3727 8352 3729 8355 3731 8355 3734 8341
      3734 8338 3735 8336 3739 8321 3710 8307
      3691 8344
TIME...MOT...LOC 2044Z 260DEG 42KT 3718 8371 

HAIL...<.75IN
WIND...60MPH
 
$$

JG
1 follow-up statement
095 
WWUS53 KJKL 012102
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
402 PM EST TUE MAR 1 2016

KYC013-051-121-131-193-012115-
/O.CON.KJKL.SV.W.0004.000000T0000Z-160301T2115Z/
CLAY KY-KNOX KY-PERRY KY-LESLIE KY-BELL KY-
402 PM EST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR EASTERN CLAY...NORTHEASTERN KNOX...CENTRAL PERRY...LESLIE AND
NORTHEASTERN BELL COUNTIES...

AT 401 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER SIZEROCK...OR
NEAR HYDEN...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HAZARD...HYDEN...DALEY...DIABLOCK...BEAR BRANCH...ESSIE...BUCKHORN LAKE
S.P....STINNETT...KRYPTON...WENDOVER...BULAN...MOSLEY BEND...ARTEMUS...
SPRUCE PINE...EROSE...MOZELLE...HOSKINSTON...SCALF...PANCO AND FREW.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 28 AND 59.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 11.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 3 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS STORM HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3682 8389 3693 8375 3710 8367 3729 8361
      3730 8359 3726 8353 3727 8352 3729 8355
      3731 8355 3734 8341 3734 8338 3735 8336
      3739 8321 3710 8307 3691 8344
TIME...MOT...LOC 2101Z 260DEG 42KT 3721 8346 

HAIL...<.75IN
WIND...60MPH
 
$$

JG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:45 PM EST, 0 minutes earlier.

Area forecast discussion, Mar 1, 3:45 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EST TUE MAR 1 2016

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 345 PM EST TUE MAR 1 2016

LINE OF RAIN AND THUNDERSTORMS HAVE ENTERED THE FORECAST AREA WITH
PORTIONS OF IT ENHANCING AND BOWING OUT. WIND GUSTS RANGING FROM
30 TO 50 MPH HAVE OCCURRED  WITH ANY STORMS AND WIND GUSTS
GENERALLY 20 TO 30 MPH ARE POSSIBLE ELSEWHERE. THIS LINE IS
EXPECTED TO QUICKLY PUSH THROUGH EASTERN KENTUCKY LATE THIS
AFTERNOON INTO THE EVENING WITH DAMAGING STRAIGHT LINE WINDS
REMAINING THE DOMINANT THREAT.

A SECONDARY LINE OF RAIN HAS FORMED BEHIND THE INITIAL LINE OF
STORMS ALONG THE COLD FRONT AND IS CURRENTLY MOVING THROUGH
CENTRAL KENTUCKY. THESE SHOWERS/COLD FRONT WILL PUSH THROUGH THE
AREA TONIGHT WITH COLD AIR FILTERING IN BEHIND IT. MOST OF THE
HIGH-RES MODELS HAVE THE PRECIP EXITING THE AREA BEFORE THE TEMPS
DROP BELOW FREEZING...WITH THE ONLY EXCEPTION BEING LOCATED IN THE
HIGH TERRAIN ALONG THE VIRGINIA BORDER WHERE THE RAIN COULD CHANGE
OVER TO SNOW BEFORE TAPERING OFF BY DAWN. LITTLE TO NO SNOW
ACCUMULATION IS ANTICIPATED.

WIND GUSTS WILL SLOWLY BEGIN TO TAPER OFF TOMORROW MORNING AS
HIGH PRESSURE BEGINS BUILDING INTO KENTUCKY. THIS WILL KEEP THINGS
MAINLY DRY THROUGH THE END OF THE SHORT TERM PERIOD. TEMPERATURES
WILL BE WELL BELOW NORMAL WITH HIGHS STRUGGLING TO REACH THE 40
DEGREE MARK TOMORROW. LOWS BOTH NIGHTS WILL BE IN THE UPPER
20S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 355 AM EST TUE MAR 1 2016

THE MODELS ARE IN GOOD AGREEMENT WITH A PROGRESSIVE LONG WAVE FLOW
PATTERN TO CONTROL THROUGH THE MAJORITY OF THE PERIOD...BEFORE
AMPLIFICATION TAKES PLACE TOWARDS EARLY NEXT WEEK. MULTIPLE SHORT
WAVE TROUGHS WILL BE MOVING THROUGH THE FLOW AND AFFECTING OUR
REGION. STUCK CLOSE TO THE BLENDED GUIDANCE GIVEN THE LOWER
CONFIDENCE IN NAILING DOWN THE TIMING OF THE SMALLER SCALE
FEATURES.

THE FIRST WAVE WILL MOVE IN ON THURSDAY...WITH LOW PRESSURE
PASSING NEAR OR JUST TO OUR SOUTH DEPENDING ON THE MODEL SOLUTION.
THIS WILL YIELD MAINLY RAIN FOR THURSDAY...WITH PERHAPS A FEW
STRAY FLAKES AT ONSET THURSDAY MORNING. COLDER AIR WILL BE PULLED
IN ON NORTHWEST WINDS THURSDAY NIGHT AS THE LOW DEPARTS...HOWEVER
THE MID-LEVELS ALSO DRY OUT QUICKLY...CUTTING OFF THE ICE. AS
SUCH...ANY ACCUMULATING LIGHT SNOW WILL MOST LIKELY BE RESTRICTED
TO THE HIGHER ELEVATIONS ACROSS THE SOUTHEAST.

DRIER WEATHER IS EXPECTED BY LATE FRIDAY AND CONTINUES THROUGH
SATURDAY MORNING...BEFORE A WEAKER CLIPPER TYPE SYSTEM SKIRTS BY
TO OUR NORTH. THIS WILL BRING SMALL RAIN CHANCES TO THE AREA
SATURDAY AFTERNOON/NIGHT...BEFORE DRY WEATHER MOVES BACK IN TO
CONCLUDE THE WEEK. ANOTHER RETURN OF MOISTURE ON MONDAY YIELDS
JUST A SLIGHT CHANCE OF SHOWERS...HOWEVER CONFIDENCE IN THE
FORCING IS PARTICULARLY LOW THIS FAR OUT...ESPECIALLY GIVEN THE
TRANSITIONING LONG WAVE PATTERN.

FOR TEMPERATURES...BELOW NORMAL READINGS WILL BE THE RULE THROUGH
THE END OF THE WORK WEEK...BEFORE MODIFYING TO NEAR AND EVENTUALLY
ABOVE NORMAL THROUGH EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 110 PM EST TUE MAR 1 2016

CLOUD COVER WILL CONTINUE TO INCREASE THROUGH THE REMAINDER OF THE
AFTERNOON AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES INTO EASTERN
KENTUCKY. CONDITIONS WILL LIKELY DROP TO MVFR AND IFR AS THE RAIN
AND STORMS PASS THROUGH. LOW CIGS WILL THEN CONTINUE THROUGH MUCH
OF THE NIGHT. WINDS WILL BE FROM THE SOUTH AND SOUTHWEST GUSTING
UP TO 25 KNOTS THROUGH THIS EVENING. AFTER THE COLD FRONTAL
PASSAGE...WINDS WILL TURN TO THE WEST AND GRADUALLY LIGHTEN BY
DAWN AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JVM
LONG TERM...GEOGERIAN
AVIATION...JVM
Hazardous weather outlook, Mar 1, 4:19 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
419 AM EST TUE MAR 1 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
419 AM EST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH
THE MAIN THREAT BEING DAMAGING WIND GUSTS.

SOUTH TO SOUTHWEST WINDS MAY GUST UP TO 35 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A POSSIBILITY FOR SOME LIGHT SNOW ACCUMULATIONS THURSDAY
NIGHT INTO FRIDAY...MAINLY IN THE HIGH ELEVATIONS BORDERING
VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE
THIS AFTERNOON.

SHALLENBERGER

In the hours before

Special weather statement, Mar 1, 11:57 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1157 AM EST TUE MAR 1 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1157 AM EST TUE MAR 1 2016

...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON...
...GUSTY WINDS CONTINUE THROUGH THIS EVENING...

A STRONG COLD FRONT WILL MOVE ACROSS KENTUCKY TODAY BRINGING
A LINE OF STRONG TO SEVERE THUNDERSTORMS TO EASTERN KENTUCKY THIS
AFTERNOON. THE MAIN THREAT WITH THE STORMS WILL BE DAMAGING WIND
GUSTS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE
STRONG TO SEVERE THUNDERSTORM THREAT WILL COME TO AN END BY 9PM
TONIGHT.

SOUTH TO SOUTHWEST WINDS GUSTING UP TO 35 MPH WILL BE POSSIBLE
AHEAD OF THE FRONT AND THE ASSOCIATED LINE OF THUNDERSTORMS. WINDS
WILL SHIFT TO THE WEST AND CONTINUE TO GUST BEHIND THE FRONT
BEFORE DISSIPATING BY MIDNIGHT. WINDS THIS STRONG WILL CAUSE
DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES AND ALSO LIKELY
RESULT IN SMALL LIMB AND TWIG DEBRIS ON AREA ROADS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

SHALLENBERGER/JVM
Special weather statement, Mar 1, 2:33 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EST TUE MAR 1 2016

KYZ068-079-080-083>085-012000-
WAYNE-ROCKCASTLE-LAUREL-WHITLEY-MCCREARY-PULASKI-
233 PM EST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...ROCKCASTLE...LAUREL...
WHITLEY...MCCREARY...PULASKI...

AT 233 PM EST...A STRONG THUNDERSTORM WAS OVER FRAZER...OR 10 MILES
SOUTH OF SOMERSET...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...PULASKI COUNTY PARK...VOX...NAOMI...FABER...BENT...
MILL SPRINGS...CLIO...KIDDER...GENERAL BURNSIDE S.P....DENNEY...HUXLEY...
BARK CAMP...STEUBENVILLE...ELIHU...ROCKCASTLE SPRINGS...SHOPVILLE...RUTH
AND GROVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 16 AND
23.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY NEAR MILE MARKER 1.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 18 AND
40.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3677 8480 3697 8485 3731 8434 3680 8409
TIME...MOT...LOC 1933Z 241DEG 47KT 3694 8468

KAS
Special weather statement, Mar 1, 2:44 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EST TUE MAR 1 2016

KYZ083-084-012000-
WAYNE-MCCREARY-
244 PM EST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...

AT 243 PM EST...A STRONG THUNDERSTORM WAS NEAR MOUNT PISGAH...OR 13
MILES NORTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CO-OPERATIVE...PINE KNOT...GREAT MEADOWS CAMPSITES...BLUE HERON...KIDDS
CROSSING...BARRIER...MOUNT PISGAH...ROCKEYBRANCH...PARMLEYSVILLE...
GRIFFIN...COOPERSVILLE...SLAVENS...STRUNK...BURFIELD AND STEARNS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3660 8479 3661 8491 3661 8493 3664 8494
      3682 8472 3661 8434 3660 8438
TIME...MOT...LOC 1943Z 241DEG 46KT 3660 8480

KAS
Special weather statement, Mar 1, 3:03 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EST TUE MAR 1 2016

KYZ080-084>087-012030-
LAUREL-KNOX-WHITLEY-BELL-MCCREARY-
303 PM EST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT LAUREL...KNOX...WHITLEY...
BELL...MCCREARY...

AT 302 PM EST...A STRONG THUNDERSTORM WAS OVER MARSHES SIDING...OR
OVER WHITLEY CITY...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...WHITLEY CITY...DIXIE...NEVISDALE...FRAKES...
PINE KNOT...CLATE...DISHMAN SPRINGS...MOORE HILL...SWANPOND...FABER...
BERTHA STATION...SUTTONS MILL...KING...EMMANUEL...WOFFORD...MCHARGUE...CLIO
AND PACKARD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND
29.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 14 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

&&

LAT...LON 3660 8467 3688 8450 3704 8391 3659 8385
TIME...MOT...LOC 2002Z 245DEG 59KT 3675 8445

KAS
Local storm report, Mar 1, 3:17 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
317 PM EST TUE MAR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     2 S WHITLEY CITY        36.70N 84.48W
03/01/2016                   MCCREARY           KY   TRAINED SPOTTER

            TREES SNAPPED OR UPROOTED IN COUNTY.

&&

DSTAMPER
Local storm report, Mar 1, 3:36 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EST TUE MAR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND DMG     LONDON                  37.13N 84.08W
03/01/2016                   LAUREL             KY   911 CALL CENTER

            DISPATCH REPORTED DAMAGE ON SASSER SCHOOL ROAD AND
            HIGHWAY 229. ONE HOME LOST COMPLETE ROOF. OTHER BUILDINGS
            DAMAGED. SOME INJURIES.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:33 PM ESTSpecial Weather StatementJKLPulaski27 min
Mar 1, 2:44 PM ESTSpecial Weather StatementJKLMcCreary16 min
Mar 1, 2:47 PM ESTSevere Thunderstorm WarningJKLJackson, Laurel, McCreary, Pulaski, Rockcastle, Whitley28 min
Mar 1, 3:03 PM ESTSpecial Weather StatementJKLMcCreary, Whitley27 min
Mar 1, 3:18 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Leslie, McCreary and 3 more27 min
Mar 1, 4:16 PM ESTSpecial Weather StatementJKLBell, Elliott, Floyd, Harlan, Johnson, Knott and 7 more29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.